Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 3, 2012Harper County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 3, 2012, 7:33 PM CDT for Harper County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 7:33 PM CDT (00:33 UTC)
Expired
Aug 3, 2012, 8:00 PM CDT
In force
27 min
Issued by
NWS Norman, OK

County Harper County, OK

The radar

The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3101 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WWUS84 KOUN 040033
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT FRI AUG 3 2012

OKZ004-009-040100-
HARPER OK-ELLIS OK-
733 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARPER AND
EXTREME NORTHWESTERN ELLIS COUNTIES UNTIL 800 PM CDT...

AT 731 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SLAPOUT...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LAVERNE AND MAY. 

LAT...LON 3677 10000 3678 9999 3688 9965 3661 9957
      3656 10000 3656 10001
TIME...MOT...LOC 0031Z 255DEG 18KT 3665 10011 

$$

..SPEG.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:22 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 3, 3:22 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT FRI AUG 3 2012

.DISCUSSION...
ONGOING CRITICAL FIRE WEATHER CONDITIONS AND RECORD BREAKING
HEAT ARE THE MAIN CONCERNS.

HEAT ADVISORY IS IN GREAT SHAPE AND WILL NOT ALTER.

THROUGH TONIGHT...WINDS WILL STAY UP IN THE 10 TO 15 MPH OVER
MUCH OF THE AREA...THOUGH THE STRONGEST GUSTS SHOULD DIMINISH
BETWEEN 6 AND 9 PM CDT. KEPT 20 PERCENT FOR SHOWERS AND STORMS
OVER NORTHERN OKLAHOMA...MAINLY NORTH OF AN ARNETT TO STILLWATER
LINE WHERE CAP IS WEAKEST. LATEST HRRR INDICATED NEW DEVELOPMENT
THIS EVENING IN FAR NORTHWEST OKLAHOMA. GUSTY WINDS IS THE MAIN
HAZARD WITH ANY STORM DUE TO HIGH CLOUD BASES.

SATURDAY WILL BE ANOTHER VERY HOT DAY...THOUGH MAY BE SLIGHTLY
COOLER DUE TO SLIGHTLY COOLER LOW LEVEL TEMPERATURES. A WEAK
FRONT WILL PUSH INTO NORTHERN OKLAHOMA DURING THE AFTERNOON
AND EVENING HOURS WHICH MAY ALLOW FOR ISOLATED STORM
DEVELOPMENT...SO KEPT 20 PERCENT CHANCES IN THESE AREAS.

SUNDAY THROUGH NEXT FRIDAY...DRY AND HOT CONDITIONS WILL
LIKELY CONTINUE. TEMPERATURES WILL BE COOLER DURING THIS
TIME FRAME...ESPECIALLY ON SUNDAY AS SOME LOCATIONS
MAY NOT REACH 100 DEGREES. CANNOT COMPLETELY RULE OUT
A FEW STORMS SUNDAY AND MONDAY...BUT KEPT A DRY FORECAST
DUE TO LOW CONFIDENCE OF OCCURRENCE.

MBS

&&

.FIRE WEATHER...
CURRENT RED FLAG WARNING IS IN GOOD SHAPE AND CONTINUES UNTIL 10
PM CDT. GUSTY SOUTH TO SOUTHWEST WINDS WILL DIMINISH SLIGHTLY
BETWEEN 6 AND 9 PM CDT AND SHIFT MAINLY TO THE SOUTH. LOCATIONS
NORTH OF A WEAK OUTFLOW BOUNDARY FROM PUTNAM TO CHANDLER HAVE A
LOWER CHANCE FOR FIRE IGNITIONS.

UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
THE SAME AREAS ON SATURDAY DUE TO VERY SIMILAR FORECAST CONDITIONS.
WINDS MAY BE A NUDGE STRONGER ON SATURDAY COMPARED TO TODAY.

LIGHTER WINDS AND COOLER TEMPERATURES WILL ALLOW FOR
SLIGHTLY LOWER WILDFIRE POTENTIAL SUNDAY INTO NEXT WEEK.

&&

.CLIMATE...
OKLAHOMA CITY HAS ALREADY REACHED 112 DEGREES TODAY
SETTING A NEW DAILY RECORD. THE ALL TIME RECORD OF 113
DEGREES MAY BE TIED OR EXCEEDED IN THE NEXT FEW HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 112  83 109  74 /  20   0  10  10
HOBART OK        111  79 109  75 /  10   0   0  10
WICHITA FALLS TX 111  80 110  77 /   0   0   0   0
GAGE OK          103  74 100  66 /  30  20  20  30
PONCA CITY OK    107  78 110  69 /  40  10  20  30
DURANT OK        106  78 107  77 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ008-012-013-
     016>047-050-051.

     RED FLAG WARNING FROM 10 AM TO 10 PM CDT SATURDAY FOR OKZ008-012-
     013-016>047-050-051.

     HEAT ADVISORY UNTIL 11 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.

     RED FLAG WARNING FROM 10 AM TO 10 PM CDT SATURDAY FOR TXZ083>090.

     HEAT ADVISORY UNTIL 11 PM CDT SATURDAY FOR TXZ083>090.

&&

84/17
Hazardous weather outlook, Aug 3, 12:04 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT FRI AUG 3 2012

OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS MAINLY NORTHERN OKLAHOMA. NO SEVERE STORMS ARE EXPECTED.

DISCUSSION...
A STALLED OUTFLOW BOUNDARY WILL ACT AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN OKLAHOMA THROUGH THE AFTERNOON. WHILE
BRIEF DOWNPOURS AND GUSTY WINDS MAY ACCOMPANY THE STRONGER
STORMS...NO SEVERE STORMS ARE EXPECTED. THE MAIN HAZARDS WILL
CONTINUE TO BE DANGEROUS HEAT AND INCREASED FIRE DANGER THROUGH
THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL PRODUCE DANGEROUS HEAT INDICES FOR MOST OF THE
AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION AND FOLLOW HEAT SAFETY
MEASURES TO PROTECT YOURSELF FROM HEAT RELATED ILLNESS AND INJURY.

IN ADDITION...BREEZY CONDITIONS...LOW HUMIDITIES AND WARM
TEMPERATURES WILL LEAD TO CRITICAL FIRE DANGER FOR PARTS OF THE
AREA. A RED FLAG WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE INTO NORTHERN OKLAHOMA SATURDAY AND
SUNDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ON
SATURDAY. DRY CONDITIONS WILL PERSIST FOR THE REMAINDER OF
THE WEEK.

OTHER HAZARDOUS WEATHER...
EXTREMELY HOT WEATHER WILL CONTINUE SATURDAY AND EVEN SUNDAY ACROSS
PARTS OF OKLAHOMA AND NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT FOR
SATURDAY AND MAY NEED TO BE EXTENDED OVER SOUTHERN OKLAHOMA AND
NORTH TEXAS IF GREATER HEAT INDICES ARE FORECAST. A FIRE WEATHER
WATCH IS ALSO IN EFFECT FOR SATURDAY AS INCREASED WINDS ARE EXPECTED
WITH VERY LOW AFTERNOON HUMIDITIES.

AUSTIN

In the hours before

Special weather statement, Aug 3, 1:38 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT FRI AUG 3 2012

OKZ017>019-024>026-031945-
LOGAN OK-LINCOLN OK-OKLAHOMA OK-BLAINE OK-KINGFISHER OK-CANADIAN OK-
138 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...
NORTHWESTERN LINCOLN...NORTHERN OKLAHOMA...CENTRAL BLAINE...
SOUTHWESTERN KINGFISHER AND NORTHEASTERN CANADIAN COUNTIES UNTIL
245 PM CDT...

AT 135 PM CDT...A WELL DEFINED OUTFLOW BOUNDARY EXTENDED ALONG A
LINE FROM AGRA TO MERIDIAN TO 7 MILES SOUTH OF GUTHRIE TO 6 MILES
NORTHWEST OF OKARCHE TO EAGLE CITY...MOVING SOUTHEAST AT AROUND 5 TO
10 MPH. THIS BOUNDARY IS FORECAST TO BECOME STATIONARY OVER THE NEXT
HOUR...REMAINING NORTH OF THE OKLAHOMA CITY METRO.

HAZARDS INCLUDE...

LOCATIONS IMPACTED INCLUDE...
EDMOND...CONCHO...THE VILLAGE...WATONGA...PIEDMONT...CHANDLER...
STROUD...JONES...OKARCHE...DAVENPORT...WELLSTON...CARNEY...CASHION...
LUTHER...TRYON...AGRA...ARCADIA...WARWICK...KENDRICK AND
GREENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE
FIRE CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION. ESPECIALLY
GIVEN THE DRY NATURE OF VEGETATION AND EXTREME SURFACE TEMPERATURES.

&&

LAT...LON 3555 9732 3554 9792 3578 9856 3602 9864
      3582 9810 3583 9750 3594 9684 3573 9662
      3568 9662
TIME...MOT...LOC 1836Z 331DEG 7KT 3587 9689 3582 9719 3577 9746
3576 9807 3594 9855

AUSTIN
Special weather statement, Aug 3, 2:52 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT FRI AUG 3 2012

OKZ015-017>019-026-032045-
LOGAN OK-LINCOLN OK-BLAINE OK-KINGFISHER OK-DEWEY OK-
252 PM CDT FRI AUG 3 2012

...THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN LOGAN...CENTRAL LINCOLN...CENTRAL
BLAINE...SOUTHWESTERN KINGFISHER AND EAST CENTRAL DEWEY COUNTIES
UNTIL 345 PM CDT...

AT 249 PM CDT...A WELL DEFINED OUTFLOW BOUNDARY EXTENDED FROM JUST
SOUTH OF WATONGA TO CASHION TO CHANDLER TO WELTY TO 6 MILES SOUTH OF
GANS...AND WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
KINGFISHER...WATONGA...CHANDLER...STROUD...DAVENPORT...CARNEY...
CASHION...KENDRICK...OAKWOOD...EAGLE CITY...NAVINA...SEWARD AND
OMEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. WINDS IN
THE VICINITY OF THE BOUNDARY WILL BE LIGHT AND VARIABLE WITH
EAST TO NORTHEAST WINDS NORTH OF THE BOUNDARY...AND GUSTY
SOUTHWEST WINDS SOUTH OF THE BOUNDARY. PLEASE ADVISE FIRE CREWS IN
THE FIELD OF THE CHANGE IN WIND DIRECTION.

&&

LAT...LON 3583 9852 3597 9889 3581 9714 3579 9662
      3567 9662
TIME...MOT...LOC 1949Z 120DEG 4KT 3587 9851 3579 9761 3571 9689
3570 9636 3530 9473

AUSTIN
Special weather statement, Aug 3, 6:53 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT FRI AUG 3 2012

OKZ004-040030-
HARPER OK-
653 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER COUNTY UNTIL
730 PM CDT...

AT 651 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF SLAPOUT...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LAVERNE AND ROSSTON.

LAT...LON 3691 9976 3666 9968 3665 9969 3662 10000
      3684 10000 3692 9977
TIME...MOT...LOC 2351Z 253DEG 20KT 3672 10006

..SPEG.
Special weather statement, Aug 3, 7:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT FRI AUG 3 2012

OKZ004-009-040100-
HARPER OK-ELLIS OK-
733 PM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARPER AND
EXTREME NORTHWESTERN ELLIS COUNTIES UNTIL 800 PM CDT...

AT 731 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SLAPOUT...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LAVERNE AND MAY.

LAT...LON 3677 10000 3678 9999 3688 9965 3661 9957
      3656 10000 3656 10001
TIME...MOT...LOC 0031Z 255DEG 18KT 3665 10011

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:24 PM CDTSpecial Weather StatementOUNHarper51 min
Aug 4, 5:02 PM CDTSpecial Weather StatementOUNNoble28 min
Aug 4, 5:34 PM CDTSpecial Weather StatementOUNNoble41 min
Aug 4, 6:32 PM CDTSpecial Weather StatementOUNPayne43 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.